Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 339, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2005, 3:51 PM EDT for Fannin County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 1, 2005, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fannin County, GA
The radar
The Northeast Alabama radar (KHTX), 151 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:05 PM EDT | TSTM WND DMG | 5 W Epworth, GA | SEVERAL TREES DOWN. 1 8 IN DIAMETER TREE SNAPPED IN THE MIDDLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 011952 SVRFFC GAC111-012015- /O.NEW.KFFC.SV.W.0339.050701T1951Z-050701T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 415 PM EDT * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF EPWORTH AND FAR WESTERN FANNIN COUNTY...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAYSVILLE...LOVING AND BLUE RIDGE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8462 3485 8461 3485 8415 3498 8416 $$ RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT FRI JUL 1 2005 .SHORT TERM... PRE-FRONTAL BOUNDARY MOVING INTO PORTIONS OF NORTHWEST GEORGIA THIS AFTERNOON...WITH SURFACE FRONT STILL WEST OF THE MISSISSIPPI RIVER. MODELS HAVE BEEN TOO FAST WITH THIS SYSTEM AND THERE IS STILL QUITE A BIT OF UNCERTAINTY. ALTHOUGH SPC HAS DROPPED THE SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FORECAST AREA THIS AFTERNOON...THERE IS ENOUGH MOISTURE AND INSTABILITY AVAILABLE THAT SOME STORMS COULD BECOME SEVERE ESPECIALLY ACROSS NORTH GEORGIA WHERE A VORT MAX WILL PROVIDE A FOCUS. MODELS ARE INDICATING BEST MOISTURE WILL BE OVER SOUTHEAST OF A COLUMBUS TO MACON TO ATHENS LINE THROUGH THIS EVENING AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. BELIEVE ANY THREAT OF SEVERE WILL DIMINISH WITH LOSS OF SUNSHINE THIS EVENING. EXPECT SURFACE FRONT TO APPROACH NORTHWEST PORTIONS OF FORECAST AREA OVERNIGHT AND MODELS INDICATING FRONT WILL SLOWLY DRIFT SOUTH THROUGH FORECAST AREA THROUGH SUNDAY. MODELS ARE INDICATING LITTLE TO NO DRYING ASSOCIATED WITH THE FRONTAL PASSAGE. ALTHOUGH FRONT WILL BE DIMINISHING THERE WILL BE ENOUGH OF A FOCUS...MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SATURDAY AND SUNDAY. .LONG TERM... UPPER LEVEL RIDGE WILL BUILD OVER NORTH FLORIDA BY MONDAY AND INTO THE GULF BY THE MIDDLE OF NEXT WEEK. SEVERAL WEAK SHORT WAVES WILL ROTATE OVER THE TOP OF RIDGE WEDNESDAY AND THURSDAY. FOR THE MOST PART CONVECTION SHOULD BE MAINLY DIURNALLY DRIVEN. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 89 71 88 / 30 30 20 40 ATHENS 72 91 70 88 / 30 40 20 40 GAINESVILLE 72 89 70 84 / 30 30 20 40 ROME 72 93 69 93 / 30 20 20 40 COLUMBUS 75 94 75 91 / 30 30 20 40 MACON 74 94 74 93 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 12
In the hours before
Special weather statement, Jul 1, 3:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT FRI JUL 1 2005 GAZ014-011945- 308 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH IN DAWSON COUNTY UNTIL 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAWSONVILLE...MOVING SOUTHEAST AT 15 MPH. AT 305 PM EDT...PEA-SIZED HAIL WAS OBSERVED IN THIS STORM IN DAWSONVILLE. THIS STORM HAS THE POTENTIAL TO CONTINUE TO PRODUCE PEA SIZE HAIL ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS EASTERN AND SOUTHEASTERN DAWSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 3:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EDT FRI JUL 1 2005 GAZ014-011945- 311 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA-SIZED HAIL...AND FREQUENT LIGHTNING IN DAWSON COUNTY UNTIL 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF DEVELOPING STRONG THUNDERSTORMS FROM BLAIRSVILLE...TO CLEVELAND...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEAVY RAIN MAY CAUSE FLOODING...ESPECIALLY IN STEEP MOUNTAINOUS TERRAIN. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 3:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT FRI JUL 1 2005 GAZ008-009-016-012000- 317 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND VERY HEAVY RAIN IN WHITE...UNION...AND TOWNS COUNTIES UNTIL 400 PM EDT... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS FROM BLAIRSVILLE TO 6 MILES SOUTHEAST OF SAUTEE...MOVING EAST AT 10 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...1/4 TO 1/2 INCH DIAMETER HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. VERY HEAVY RAIN MAY RESULT IN FLOODING...ESPECIALLY IN STEEP MOUNTAINOUS TERRAIN. CAMPERS AND HIKERS IN THE AREA SHOULD SEEK SAFE SHELTER IMMEDIATELY. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 3:25 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI JUL 1 2005 GAZ023-012015- 325 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED HAIL IN SOUTHERN HALL COUNTY UNTIL 415 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING 6 MILES SOUTHWEST OF MURRAYVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM PRODUCED PEA-SIZED HAIL IN DAWSON COUNTY...AND HAS A CONTINUED POTENTIAL TO DO SO AS IT MOVES ACROSS SOUTHERN HALL COUNTY. THIS STORM WILL AFFECT GAINESVILLE AND OAKWOOD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 3:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT FRI JUL 1 2005 GAZ005-012015- 329 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 1/2 INCH DIAMETER HAIL IN MURRAY COUNTY UNTIL 415 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES EAST OF CRANDALL TO ETON...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT ETON AND CRANDALL. THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 TO 1/2 INCH HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 415 PM EDT. RAB
Special weather statement, Jul 1, 3:41 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT FRI JUL 1 2005 GAZ019-012030- 341 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...1/2 INCH DIAMETER HAIL...AND WIND GUSTS TO 40 MPH IN FLOYD COUNTY UNTIL 430 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF COOSA...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL THE SOUTHWEST PART OF FLOYD COUNTY...INCLUDING CAVE SPRING. THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH DIAMETER HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:14 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 31 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 27 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 38 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 51 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 46 min |
| Jul 1, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 27 min |
| Jul 1, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 25 min |
| Jul 1, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.